Alert archive / Nebraska / Wind Advisories in 2007
Wind Advisory 20, NWS Omaha, NE
NWS Omaha, NE issued this wind advisory at Dec 21, 2007, 3:19 PM CST for 16 counties in Nebraska; Harrison County, Monona County, Iowa. It took effect at Dec 22, 2007, 12:00 AM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Dec 21, 2007, 3:19 PM CST (21:19 UTC)
- In effect from
- Dec 22, 2007, 12:00 AM CST
- Expired
- Dec 22, 2007, 10:12 AM CST
- In force
- 10 hr
- Issued by
- NWS Omaha, NE
Counties Harrison County, IA, Monona County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Knox County, NE, Madison County, NE, Pierce County, NE, Platte County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 87 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 9.3 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1562 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KOAX 212119 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 319 PM CST FRI DEC 21 2007 NEZ011-012-016-017-220530- /O.NEW.KOAX.WI.Y.0020.071222T0600Z-071222T2100Z/ KNOX-CEDAR-ANTELOPE-PIERCE- INCLUDING THE CITIES OF...BLOOMFIELD...HARTINGTON...NELIGH... PIERCE 319 PM CST FRI DEC 21 2007 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM CST SATURDAY. A STRONG COLD FRONT WILL SWEEP SOUTH THROUGH THE REGION TONIGHT...CREATING STRONG NORTHWEST WINDS AFTER MIDNIGHT. WINDS ARE EXPECTED TO INCREASE TO 30 MPH WITH GUSTS UP TO 40 MPH. THE STRONG WINDS ARE EXPECTED TO SUBSIDE SATURDAY AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ BG/DEE
3 follow-up statements
000 WWUS73 KOAX 220928 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 328 AM CST SAT DEC 22 2007 NEZ015-018-030>033-042-221730- /O.EXB.KOAX.WI.Y.0020.071222T0928Z-071222T1800Z/ THURSTON-WAYNE-BOONE-MADISON-STANTON-CUMING-PLATTE- INCLUDING THE CITIES OF...PENDER...WAYNE...ALBION...NORFOLK... STANTON...WEST POINT...COLUMBUS 328 AM CST SAT DEC 22 2007 ...WIND ADVISORY IN EFFECT UNTIL NOON CST TODAY... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. STRONG NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED TO CONTINUE THROUGH THE MORNING HOURS. WINDS WILL DIMINISH TO 10 TO 20 MPH THIS AFTERNOON AS A STRONG AREA OF LOW PRESSURE MOVES TO THE EAST. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NEZ011-012-016-017-221730- /O.EXT.KOAX.WI.Y.0020.000000T0000Z-071222T1800Z/ KNOX-CEDAR-ANTELOPE-PIERCE- INCLUDING THE CITIES OF...BLOOMFIELD...HARTINGTON...NELIGH... PIERCE 328 AM CST SAT DEC 22 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL NOON CST TODAY. STRONG NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED TO CONTINUE THROUGH THE MORNING HOURS. WINDS WILL DIMINISH TO 10 TO 20 MPH THIS AFTERNOON AS A STRONG AREA OF LOW PRESSURE MOVES TO THE EAST. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KOAX 221349 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 749 AM CST SAT DEC 22 2007 IAZ043-055-NEZ034-043>045-050-221800- /O.EXA.KOAX.WI.Y.0020.000000T0000Z-071222T1800Z/ MONONA-HARRISON-BURT-COLFAX-DODGE-WASHINGTON-BUTLER- INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...TEKAMAH... SCHUYLER...FREMONT...BLAIR...DAVID CITY 749 AM CST SAT DEC 22 2007 ...WIND ADVISORY IN EFFECT UNTIL NOON CST TODAY... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. STRONG NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED TO CONTINUE THROUGH THE MORNING HOURS. WINDS WILL DIMINISH TO 10 TO 20 MPH THIS AFTERNOON AS A STRONG AREA OF LOW PRESSURE MOVES TO THE EAST. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NEZ011-012-015>018-030>033-042-221800- /O.CON.KOAX.WI.Y.0020.000000T0000Z-071222T1800Z/ KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON- CUMING-PLATTE- INCLUDING THE CITIES OF...BLOOMFIELD...HARTINGTON...PENDER... NELIGH...PIERCE...WAYNE...ALBION...NORFOLK...STANTON... WEST POINT...COLUMBUS 749 AM CST SAT DEC 22 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. STRONG NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED TO CONTINUE THROUGH THE MORNING HOURS. WINDS WILL DIMINISH TO 10 TO 20 MPH THIS AFTERNOON AS A STRONG AREA OF LOW PRESSURE MOVES TO THE EAST. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KOAX 221612 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1012 AM CST SAT DEC 22 2007 ...WIND ADVISORY CANCELLED... .THE WIND ADVISORY HAS BEEN CANCELLED FOR PORTIONS OF NORTHEAST NEBRASKA AND WEST CENTRAL IOWA. WINDS HAVE ALREADY BEGUN TO DIMINISH IN THE ADVISORY AREA. THEY WILL REMAIN BLUSTERY THROUGH THE DAY...BUT WILL NOT BE STRONG ENOUGH TO REQUIRE AN ADVISORY. IAZ043-055-NEZ011-012-015>018-030>034-042>045-050-221715- /O.CAN.KOAX.WI.Y.0020.000000T0000Z-071222T1800Z/ MONONA-HARRISON-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE- MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...BLOOMFIELD... HARTINGTON...PENDER...NELIGH...PIERCE...WAYNE...ALBION... NORFOLK...STANTON...WEST POINT...TEKAMAH...COLUMBUS...SCHUYLER... FREMONT...BLAIR...DAVID CITY 1012 AM CST SAT DEC 22 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS CANCELLED THE WIND ADVISORY THAT WAS PREVIOUSLY IN EFFECT UNTIL NOON. WINDS HAVE ALREADY DIMINISHED TO THE 15 TO 25 MPH RANGE...WITH A FEW GUSTS UP TO 35 MPH. WINDS WILL DIMINISH A LITTLE MORE DURING THE AFTERNOON HOURS. $$ RG/JP
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Dec 21, 3:40 AM CST, 11 hours 39 minutes earlier.
Area forecast discussion, Dec 21, 3:40 AM CST, 11 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
340 AM CST FRI DEC 21 2007
.DISCUSSION...
FIRST NEED TO ADDRESS FOG POTENTIAL THIS MORNING. 09Z OBSERVATIONS
SHOWED LOWEST VISIBILITES FARTHER EAST. 06Z NAM LOW LEVEL RH PROGS
KEEP IT THAT WAY. WILL STILL MENTION SOME FOG EASTERN ZONES...AND
CONTINUE THE ADVISORY IN SOUTHWEST IOWA. AT THIS TIME...IT DOES
NOT APPEAR AN ADVISORY IS NEEDED IN EASTERN NEBRASKA. WILL REISSUE
IF NEEDED. OTHERWISE...
MAIN FORECST CONCERN IS PCPN AND WIND WITH SYSTEM MOVING THROUGH
TONIGHT AND SATURDAY. POTENTIAL IMPACT SEEMS TO BE HIGHER TO THE
SOUTH AND EAST...SO CAN SEE WHY HEADLINES WERE ISSUED THERE. IT
STILL LOOKS LIKE MAINLY 1 TO 3 INCHES OF SNOW AT MOST IN OUR AREA...
ALTHOUGH IT APPEARS THERE COULD BE SOME BANDING SATURDAY MORNING.
THAT JUST ABOUT ALWAYS SEEMS TO ADD TO SOME LOCALLY HIGHER AMOUNTS.
DID NOT HAVE A MODEL PREFERENCE...AND IF ANYTHING LEANED TOWARD A
BLEND OF THE 03Z NCEP SREF AND THE 00Z ECMWF.
UPPER AIR CHARTS FROM 00Z SHOWED THE SYSTEM OVER THE ROCKIES WITH
500 MB 12 HOUR HEIGHT FALLS OF UP TO 130 METERS. JET MAX OF 115 KTS
WAS OVER UTAH. EACH MODEL RUN HAS HANDLED THIS SYSTEM JUST A LITTLE
DIFFERENTLY. NOT CONFIDENT THAT THEY EVEN HAVE A GOOD HANDLE ON IT
NOW. WATER VAPOR IMAGERY SHOWED A STRONG SYSTEM IN THE PACIFIC IN
THE VICINITY OF 40-50 N AND 140-150 W AND ANOTHER IN THE GULF OF
ALASKA. SHORTWAVE TROUGH NOW OVER ALBERTA WAS MOVING EAST...BUT
THE MODELS TRY TO DIG IT SOUTHEAST AND MERGE IT/PHASE IT WITH THE
SYSTEM NOW OVER CALIFORNIA. WILL STAY CLOSE TO PREVIOUS FORECAST...
BUT DID CHANGE TIMING A BIT. IT DOES NOT LOOK LIKE MUCH QPF WILL
OCCUR BEFORE 06Z TONIGHT. LEFT LIKELY POPS IN FOR LATER TONIGHT AND
SATURDAY MORNING. WITH STRONG WINDS DEVELOPING...LEFT MENTION OF
BLOWING SNOW. INITIAL PCPN COULD BE MIXED IN THE SOUTHEAST ZONES
AND COULD EVEN SEE SOME FREEZING DRIZZLE. WONT MENTION THAT AT
THIS TIME SINCE BIGGER PROBLEMS WILL PROBABLY BE WIND AND BLOWING
SNOW.
SINCE THINGS APPEAR TO BE STARTING A LITTLE LATER...THE PCPN WILL
PROBABLY CONTINUE LATER. SO INCREASED POPS A LITTLE FOR SATURDAY
AFTERNOON. EXPECT A NONDIURNAL TEMPERATURE CURVE TONIGHT AND
SATURDAY. TRIED TO DEPICT THIS IN THE HOURLY TEMPERATURES.
TEMPERATURES SHOULD DROP OFF BEHIND THE FRONT AND LOWS MAY NOT
OCCUR UNTIL MID MORNING SATURDAY. IT DOES NOT LOOK LIKE THERE WILL
BE MUCH RECOVERY DURING THE DAY...SO KEPT TEMPERATURES FAIRLY
CONSTANT.
DID NOT MAKE MANY CHANGES BEYOND MONDAY OTHER THAN JUST SOME MINOR
BLENDING.
&&
.AVIATION...
SFC RIDGE AXIS OVR CNTRL IA MAY BE CLOSE ENOUGH TO GIVE KOMA SOME
MVFR OR BRIEF IFR CONDS THRU 14Z...BUT WIDESPREAD IFR CONDS NO
LONGER LOOK LIKELY ATTM. OTHERWISE...SFC PRES GRADIENT WL CONT TO
INCREASE TODAY AS LO PRES DVLPS OVR THE WRN DAKOTAS. THIS SHLD ALLOW
FOR SERLY LO LVL FLOW TO DLVP AND INCREASE ACRS ALL 3 TAFS SITES
THRU THE DAY. WIDESPREAD IFR CONDS TO OUR E IS LIKELY TO START TO
PUSH WWD THRU THE DAY AND OVERSPREAD THE AREA BY LATE THIS AFTN.
UPPR LVL SYSTEM OVR THE WRN US WL START TO SPREAD EWD TONIGHT AND WL
MENTION SOME -SN AFTR 06Z SAT AT KOFK/KLNK BUT LEAVE KOMA DRY THRU
12Z SAT.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...DENSE FOG ADVISORY UNTIL 10 AM CST THIS MORNING FOR IAZ043-055-
056-069-079-080-090-091.
&&
DISCUSSION...MILLER
AVIATION...BOUSTEADHazardous weather outlook, Dec 21, 1:48 PM CST, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 148 PM CST FRI DEC 21 2007 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-221000- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 148 PM CST FRI DEC 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT LIGHT SNOW AND STRONG WINDS WILL COMBINE TO PRODUCE HAZARDOUS CONDITIONS LATER TONIGHT. NORTHWEST WINDS AND LIGHT SNOW...POSSIBLY MIXED WITH FREEZING RAIN OR SLEET EARLY SHOULD BEGIN AFTER MIDNIGHT IN NORTHWEST NEBRASKA...WITH NORTHWEST WINDS INCREASING TO 25 TO 35 MPH WITH GUSTS TO 40 MPH. A CONFERENCE CALL WILL BE HELD AT 230 PM THIS AFTERNOON FOR EMERGENCY MANAGERS AND THE MEDIA AFFECTED BY WINTER STORM CONDITIONS...MAINLY ALONG AND SOUTH OF A LINE FROM HARRISON TO SAUNDERS AND SEWARD COUNTIES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SNOW IS EXPECTED TO END SATURDAY MORNING OVER NORTHEAST NEBRASKA... WITH ACCUMULATIONS THERE EXPECTED TO BE MAINLY AROUND AN INCH OR TWO. SNOW IS LIKELY ACROSS THE REMAINDER OF EASTERN NEBRASKA AND SOUTHWEST IOWA DURING THE DAY SATURDAY. SNOWFALL AMOUNTS FROM 3 TO 5 INCHES ARE POSSIBLE BEFORE THE SNOW ENDS BY LATE SATURDAY AFTERNOON OR EARLY SATURDAY EVENING. STRONG NORTHWEST WINDS UP TO 40 MPH WILL CREATE AREAS OF BLOWING SNOW...WHICH COULD CAUSE AREAS OF REDUCED VISIBILITY AND TRAVEL PROBLEMS. LISTEN FOR UPDATES ON THIS DEVELOPING WINTER WEATHER SITUATION. SOME LIGHT SNOW IS POSSIBLE AGAIN BY TUESDAY NIGHT AND INTO THE DAY ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS ARE ENCOURAGED TO REPORTS SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN OMAHA SATURDAY. ZAPOTOCNY
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 20, 8:04 PM CST | Dense Fog Advisory | OAX | Burt, Cass, Douglas, Nemaha, Otoe, Richardson and 2 more | 14 hr |
| Dec 21, 3:31 PM CST | Snow and Blowing Snow Advisory | OAX | Boone, Burt, Butler, Cass, Colfax, Cuming and 13 more | 19 hr |
| Dec 21, 3:31 PM CST | Winter Storm Warning | OAX | Cass, Douglas, Gage, Jefferson, Johnson, Lancaster and 9 more | 19 hr |
Nearby
Wind Advisories in Nebraska, 2007Wind Advisories in Iowa, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.